An asymptotically optimal model for isotropic heterogeneous linearly elastic plates
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 38 (2004) no. 5, p. 877-897

In this paper, we derive and analyze a Reissner-Mindlin-like model for isotropic heterogeneous linearly elastic plates. The modeling procedure is based on a Hellinger-Reissner principle, which we modify to derive consistent models. Due to the material heterogeneity, the classical polynomial profiles for the plate shear stress are replaced by more sophisticated choices, that are asymptotically correct. In the homogeneous case we recover a Reissner-Mindlin model with 5/6 as shear correction factor. Asymptotic expansions are used to estimate the modeling error. We remark that our derivation is not based on asymptotic arguments only. Thus, the model obtained is more sophisticated (and accurate) than simply taking the asymptotic limit of the three dimensional problem. Moreover, we do not assume periodicity of the heterogeneities.

DOI : https://doi.org/10.1051/m2an:2004042
Classification:  35B40,  74K20
Keywords: Reissner, Mindlin, plate, heterogeneous plates, asymptotic analysis
@article{M2AN_2004__38_5_877_0,
     author = {Auricchio, Ferdinando and Lovadina, Carlo and Madureira, Alexandre L.},
     title = {An asymptotically optimal model for isotropic heterogeneous linearly elastic plates},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {38},
     number = {5},
     year = {2004},
     pages = {877-897},
     doi = {10.1051/m2an:2004042},
     zbl = {1130.74403},
     mrnumber = {2104433},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2004__38_5_877_0}
}
Auricchio, Ferdinando; Lovadina, Carlo; Madureira, Alexandre L. An asymptotically optimal model for isotropic heterogeneous linearly elastic plates. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 38 (2004) no. 5, pp. 877-897. doi : 10.1051/m2an:2004042. http://www.numdam.org/item/M2AN_2004__38_5_877_0/

[1] S.M. Alessandrini, D.N. Arnold, R.S. Falk and A.L. Madureira, Derivation and Justification of Plate Models by Variational Methods. Centre de Recherches Mathematiques, CRM Proceedings and Lecture Notes (1999). | MR 1696513 | Zbl 0958.74033

[2] D.N. Arnold and R.S. Falk, Asymptotic analysis of the boundary layer for the Reissner Mindlin plate model. SIAM J. Math. Anal. 27 (1996) 486-514. | Zbl 0846.73027

[3] D.N. Arnold, A.L. Madureira and S. Zhang, On the range of applicability of the Reissner-Mindlin and Kirchhoff-Love plate bending models. J. Elasticity 67 (2002) 171-185. | Zbl 1089.74595

[4] F. Auricchio and E. Sacco, Partial-mixed formulation and refined models for the analysis of composite laminates within FSDT. Composite Structures 46 (1999) 103-113.

[5] D. Caillerie, Thin elastic and periodic plates. Math. Meth. Appl. Sci. 6 (1984) 159-191. | Zbl 0543.73073

[6] P.G. Ciarlet, Mathematical Elasticity, volume II: Theory of Plates, North-Holland Publishing Co., Amsterdam. Stud. Math. Appl. 27 (1997). | MR 1477663 | Zbl 0953.74004

[7] P.G. Ciarlet and Ph. Destuynder, A justification of the two dimensional linear plate model. J. Mécanique 18 (1979) 315-344. | Zbl 0415.73072

[8] M. Dauge and I. Gruais, Asymptotics of arbitrary order for a thin elastic clamped plate, I. Optimal error estimates. Asymptotic Anal. 13 (1996) 167-197. | Zbl 0856.73029

[9] P. Destuynder, Sur une justification des modèles de plaques et de coques par les méthodes asymptotiques. Ph.D. thesis, Université Pierre et Marie Curie - Paris, France (1980).

[10] K.H. Lo, R.M. Christensen and E.M. Wu, A high-order theory of plate deformation. J. Appl. Mech. 46 (1977) 663-676. | Zbl 0369.73053

[11] O.V. Motygin and S.A. Nazarov, Justification of the Kirchhoff hypotheses and error estimation for two-dimensional models of anisotropic and inhomogeneous plates, including laminated plates. IMA J. Appl. Math. 65 (2000) 1-28. | Zbl 0985.74037

[12] J.C. Paumier and A. Raoult, Asymptotic consistency of the polynomial approximation in the linearized plate theory application to the Reissner-Mindlin model. ESAIM: Proc. 2 (1997) 203-213. | MR 1486082 | Zbl 0897.73033

[13] J. Sanchez Hubert and E. Sanchez Palencia, Introduction aux méthodes asymptotiques et à l'homogénéisation, Masson, Paris (1992).